CSN Login
Members Online: 2

Finished rad treatment monday just a few questions

Tybtym
Posts: 41
Joined: Feb 2012

I have a few questions I am still getting really nauseated every afternoon, I take my zofran and it helps a little, I also am going to the bathroom and a lot of mucus is coming out, is that pretty normal? It's been only 2 days since my last treatment so I know I must not rush it. I have started to try and walk around my house one time a day and boy that wears me out, but I know I need to move some. If you have any thoughts and advise I am willing to listen, thank goodness for this site it sure has helped.
Hugs
Denise

mp327's picture
mp327
Posts: 2903
Joined: Jan 2010

Congrats on being finished with your treatment! I'm so happy you are done. About the issues you are having, I think it's too early to expect things to be normal and what you are dealing with are just continued side effects from the treatment. My rad onc told me to expect it to take about 3 weeks for some of my issues to subside--that was about right for some things. If anything is a real concern to you, the best thing to do is make a phone call to your rad nurse or onc nurse and tell them what's going on. They can then relay info to your doc. Just remember, your body has been through a lot, your intestines are cranky right now, and it's only temporary! Hang in there!

MyHopen413
Posts: 38
Joined: Mar 2012

Radiation continues to work for several weeks after you finish treatment. What you are having sounds like side effects. Did they give you a diet to follow? They gave me a diet that was basically low fiber and avoiding milk products. Also, drink lots of water or Gatorade type stuff. The fatigue is very normal and will last a few weeks. It does get better.
My stomach hurt and the radiation doctor told me that it would for about three weeks. The nausea got better, but the stomach ache persisted so my GI doctor gave me Nexium which has really helped. I agree that you could call the radiation oncology nurse. Mine was a God send and I called him several times even after treatment. Just hearing that your symptoms will go away in time was reassuring.

Hang in there. It gets better.

rds711
Posts: 113
Joined: Dec 2011

Congrats on finishing the treatments! Now its time to start healing. I pray it goes quickly for you.

I agree with the the others, I would call in to MD and inform them of the nausea and mucous stools. They may be able to try some other meds that might work better for you. Please try and get in fluids as the diarrhea can contribute to dehydration. There is a gatorade that contains protien that I drank after finsihing treatments, protien helps with healing.

Are you taking any antidiarrheal, like immodium? I found that usually taking one after a loose stool would usually check the diarrhea, a few times I needed 2 a day. This did not cause constipation for me but slowed things down.

I know you have had a very rough journey but the end is approaching. For me on day 9 after the last radiation treatment was the turning point. The day before was still having alot of burning with the bowel movements and on day 9 it decreased to minimal and then healing went very quickly.

Hang in there, a day at a time and listen to your body. I am sooo glad the treatments are finished for you. Youre in my prayers and thoughts.

Big HUGS!!

Randy

mxperry220
Posts: 360
Joined: Mar 2011

I had mucous discharge for several months after treatment. I wore women's panty liners on my butt side for several weeks after treatment. I was constantly blotting with TP. I do not have any discharge now. I am 3 years 3 months plus post treatment. I did not have any nauseous issues. It will get better with time. Unfortunately with this type cancer one does not feel clean during the healing process which can take several months. I take 3 immodium daily and still have 2-3 BMs daily. Prior to treatment my norm was 1-2 BMs daily. Hang in there.
Mike

Gulamin
Posts: 132
Joined: Dec 2010

I am 1 year and 5 months post treatment and still have some mucuous though it is almost completely gone now. In the beginning, i also had a lot and remember looking at it always wondering and hoping that it was not anything bad, a sign of some sort that things are not resolved. But, they did and it goes away. If not completely, it should for the most part. I have 1-2 BM's a day and think that is good news as it keeps your tract clean and flowing.. would not want to have anyting that could irritate in there for too long. It will all get better... all the best to you!!!

cap630
Posts: 150
Joined: Jul 2011

Congratulations on finishing treatment! I found the two after treatment ended to be the most difficult. Stay hydrated - drink, drink, drink. The radiaiton tooks it toll on me and it was several months before my energy level came back. Take time and give yourself permission to heal. hugs ~Carol

shirlann54
Posts: 161
Joined: Aug 2011

So happy for you your all done.Now you got to heal in about 2 weeks you well be so much better.And if you need to take immodiumi .I still take it i have been out of treatments about 15 months .You need rest. You have been going every day for treatments .And that wears you out .I take a nap when i need it .Sometimes i over do it and it wears me out .When you start getting rested and stronger .Start taking some walks that really helped me .It not going to much longer you will be feeling so much better.Call you Dr maybe they will have to give you something stronger for your nausea.And i had mucus too that is normal .Take care....Shirley

Bella_G
Posts: 20
Joined: Dec 2011

So glad you are done with treatment!

I finished about 3 months ago and just returned to work (part-time). Once my burns healed I thought I would be ready to get my "old life" back but the fatigue and gastro discomfort kept me home and I had to be patient with the healing process. I stayed on a no-fiber diet for 2 months and am just now eating fruit and some veggies. Hips and leg muscles are very tight and I do therapy in a warm pool to stretch out.

I send my prayers for speedy healing and a strong recovery!

briniusyuzh602
Posts: 5
Joined: May 2012

Hi Denise,
I am glad that you finished your treatment. I think it will take about 3-4 weeks to subside. If you still worry, see your doctor and ask her. You should remember, ask them anything that you are not sure about.

- chinese lingerie

liznparadise
Posts: 3
Joined: May 2012

This is my first day on the survivors network. I finished my treatments for anal cancer 3 months ago. The mucus stopped for a time then returned. I was concerned that it meant the cancer wasn't gone, but saw my Dr.s and was told I had long term effects from the radiation. I think everyone reacts a little differently to the tx and I'm sure age plays a part (I'm 65). I also have the stiffness, etc. but I'm grateful I'm still here, so will exercise and try to watch my diet to help with symptoms. Thank you to all who have written in. It does help to hear other survivor stories!

RoseC's picture
RoseC
Posts: 503
Joined: Jun 2011

Love your name! Sorry you have to be here, but glad you found us (that's our 'welcoming' motto). :)

Glad you're doing well - it's such a relief to have the treatments over. With me, the mucous didn't start till about six months out, then continued for over a year. It's all but gone now (over 3 1/2 years out).

I hope you continue to get better each day. You did it! Congratulations!

mp327's picture
mp327
Posts: 2903
Joined: Jan 2010

Congrats on being done with your treatment, but I'm sorry you have a reason to be here. I hope you are doing well!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network